Drought, Woodward
- When
- April 12, 12:00 AM CST to April 26, 12:00 AM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
With a lack of rain, moderate drought set in over parts of northwest Oklahoma by the 12th. Abundant rainfall through the middle of the month cleared this drought away by the 26th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With a lack of rain, moderate drought set in over parts of northwest Oklahoma by the 12th. Abundant rainfall through the middle of the month cleared this drought away by the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 11, 8:47 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 947 PM CDT MON APR 11 2016 .DISCUSSION... THE LONE THUNDERSTORM THAT HAS BEEN CROSSING SOUTHWEST AND SOUTH CENTRAL OKLAHOMA IS EXPECTED TO CONTINUE TO DIMINISH AS IT MOVES EAST. OTHERWISE, VERY LIGHT SHOWERS OVER CENTRAL OKLAHOMA ARE EXPECTED TO SLOWLY DISSIPATE BY EARLY TUESDAY MORNING. LIGHT WINDS AND PARTIALLY CLEARING SKIES MAY LEAD TO PATCHY FREEZING FOG NEAR THE KANSAS BORDER BY SUNRISE TUESDAY. NO CHANGES APPEAR NECESSARY AT THE MOMENT TO THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 65 48 69 / 20 0 20 20 HOBART OK 41 65 47 71 / 10 0 30 10 WICHITA FALLS TX 45 67 50 71 / 10 10 30 20 GAGE OK 36 65 42 74 / 10 0 10 0 PONCA CITY OK 37 65 41 71 / 10 0 10 0 DURANT OK 50 68 51 68 / 30 0 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/26
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1245 AM CDT TUE APR 12 2016 OKZ004>048-050>052-TXZ083>090-121100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1245 AM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...OVERNIGHT... .FROST... PATCHY FROST MAY DEVELOP ACROSS NORTHERN OKLAHOMA BY SUNRISE TUESDAY AS TEMPERATURES FALL INTO THE MID AND UPPER 30S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY... SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. THUNDERSTORM CHANCES WILL THEN RETURN TO THE AREA FRIDAY AND CONTINUE INTO THE WEEKEND. SOME STRONG TO SEVERE STORMS COULD BE POSSIBLE. .FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ON FRIDAY DUE TO GUSTY SOUTH WINDS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT MON APR 11 2016 OKZ038-044-TXZ090-120045- COMANCHE OK-COTTON OK-CLAY TX- 705 PM CDT MON APR 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE...COTTON AND NORTHWESTERN CLAY COUNTIES UNTIL 745 PM CDT... AT 702 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR FORT SILL TO 5 MILES WEST OF COOKIETOWN...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3422 9860 3475 9866 3465 9823 3396 9821 TIME...MOT...LOC 0002Z 298DEG 19KT 3465 9858 3427 9855 WR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BUFFALO SPRINGS 33.56N 98.14W
04/11/2016 E2.50 INCH CLAY TX BROADCAST MEDIA
RELAYED BY KAUZ-TV.
&&
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON APR 11 2016
OKZ028-031-040-042-120045-
PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
721 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONTOTOC...
SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE AND NORTHEASTERN GARVIN
COUNTIES UNTIL 745 PM CDT...
AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3478 9654 3469 9696 3486 9703 3494 9681
3493 9680 3490 9680 3490 9678 3496 9677
3499 9663
TIME...MOT...LOC 0020Z 251DEG 30KT 3481 9691
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 738 PM CDT MON APR 11 2016 OKZ044-045-TXZ090-120115- COTTON OK-JEFFERSON OK-CLAY TX- 738 PM CDT MON APR 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTON...WESTERN JEFFERSON AND NORTHEASTERN CLAY COUNTIES UNTIL 815 PM CDT... AT 737 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF HASTINGS...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3411 9828 3428 9821 3420 9776 3393 9786 TIME...MOT...LOC 0037Z 288DEG 31KT 3418 9817 WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 820 PM CDT MON APR 11 2016 OKZ045-046-050-120200- CARTER OK-LOVE OK-JEFFERSON OK- 820 PM CDT MON APR 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARTER... NORTHWESTERN LOVE AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 900 PM CDT... AT 818 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF GRADY...MOVING EAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3403 9784 3421 9785 3426 9729 3396 9720 TIME...MOT...LOC 0118Z 268DEG 35KT 3413 9776 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CDT MON APR 11 2016
OKZ046-050>052-120300-
CARTER OK-BRYAN OK-LOVE OK-MARSHALL OK-
903 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...WEST
CENTRAL BRYAN...NORTHERN LOVE AND MARSHALL COUNTIES UNTIL 1000 PM
CDT...
AT 901 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WILSON...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3386 9662 3389 9659 3390 9663 3392 9666
3391 9668 3387 9669 3389 9689 3394 9690
3396 9692 3394 9697 3396 9698 3395 9700
3386 9701 3389 9718 3392 9721 3391 9724
3394 9743 3414 9741 3411 9656 3384 9659
TIME...MOT...LOC 0201Z 274DEG 34KT 3405 9733
WRThe national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627296, 627297, 627298, 627299, 627300.